Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 88, NWS Indianapolis, IN

April 29, 20094 counties in Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 29, 2009, 12:40 PM EDT for 4 counties in Indiana. It took effect at Apr 30, 2009, 9:00 PM EDT. It was in force for 12 days.

The area

The counties it named.

The facts

Issued
Apr 29, 2009, 12:40 PM EDT (16:40 UTC)
In effect from
Apr 30, 2009, 9:00 PM EDT
Expired
May 12, 2009, 9:17 AM EDT
In force
12 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Edwardsport (FREI3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:30 AM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 29, 6:30 AM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 AM EDT WED APR 29 2009

.AVIATION...DISCUSSION FOR 12Z TAF ISSUANCE.

WEAK DISTURBANCE NOW MOVING ACROSS SOUTHERN IN HAS BEEN RESPONSIBLE
FOR THE SCT TSRA OVERNIGHT. THE TSRA SHOULD END BY 15Z WITH SCT
-SHRA POSSIBLE THROUGH 18Z BEFORE ENDING. LIFR/IFR CIGS SHOULD ALSO
GRADUALLY IMPROVE THROUGH 18Z AS SOME MIXING SHOULD ACT TO RAISE
CIGS TOWARD THE INVERSION LEVEL AOA 1KFT. HOWEVER...ANY IMPROVEMENT
IN CIGS WILL BE SHORT LIVED AS WE EXPECT IFR CIGS TO RE-DEVELOP
TONIGHT AS LOW LEVEL WINDS TURN SE AND SHALLOW LIFT PERSISTS.

&&

.PREV DISCUSSION...FORECAST FOCUS WILL BE ON POPS IN THE NEXT 24
HOURS.

AREA OF SHOWERS AND THUNDERSHOWERS CONTINUES TO SLOWLY DEVELOP
ACROSS THE CWA.  THIS COINCIDES WITH AN AREA OF ISENTROPIC UPGLIDE
ON THE 295K SURFACE.  FEEDING INTO THIS AREA IS 60 DEWPOINT AIR JUST
SOUTH OF A WEAK BOUNDARY AS WELL AS A WEAK WAVE SEEN ON WV IMAGERY.

TODAY...THE AFOREMENTIONED BOUNDARY WAS NOT HANDLED WELL BY THE
MODELS SO WILL NOT DEPEND ON ANY ONE TOO MUCH FOR THE TODAY PD.
FORECAST SOUNDINGS AND ACARS DATA SHOW A LLVL INVERSION HANGING
AROUND INTO THE AFTERNOON WITH PLENTY OF MOISTURE TRAPPED BELOW.
WIND IS PRETTY WEAK THROUGH THE LAYER SO THERE WONT BE MUCH HELP IN
LIFTING THIS INVERSION.  THEREFORE HAVE GONE WITH CLOUDY SKIES
THROUGH THE DAY.  HAVE KEPT IN LOW POPS WITH SCT WORDING TODAY SINCE
THERE ISNT MUCH THAT WILL HELP MOVE THE BOUNDARY OUT OF THE CWA SO
SCT TSRA WILL BE A POSSIBILITY THROUGH THE DAY.  NEUTRAL ADVECTION
IS EXPECTED UNTIL LATER TONIGHT WHEN WAA TAKES OVER SO HAVE KEPT
TEMPS IN THE MID 60S FARTHER NORTH AWAY FROM THE BOUNDARY AND LOW TO
MID 70S SOUTH.

TONIGHT...THE NAM/GFS BRING A WMFNT INTO THE CWA LATER TONIGHT AND
WILL BE THE FOCUS FOR YET ANOTHER ROUND OF SCT TSRA.  COVERAGE WILL
EXPAND TOWARDS THURSDAY MORNING AS AN H5 WAVE AND H85 TROF MOVE
NORTHEAST INTO CENTRAL INDIANA.  TEMPS TONIGHT WILL BE WARMER THAN
TUES NIGHT READINGS ESPECIALLY AREAS SOUTH OF THE WMFNT.

THURSDAY...SURFACE PATTERN GETS A LITTLE MORE COMPLICATED ON
THURSDAY.  THE GFS/ECMWF AND TO A SLIGHTLY LESSER EXTENT WITH THE
NAM...SHOW A SFC LOW OVER FAR NORTHERN MN AND ANOTHER ON NEAR THE
OK/TX PANHANDLE.  THE GFS IS STRONGER THAN THE NAM/ECMWF WITH THE
ASSOCIATED SHWV AND H85 LOW SO WILL LEAN MORE TOWARD THE WEAKER
NAM/ECMWF MOSTLY DUE TO BETTER CONTINUITY AND ITS POSSIBLE THE NAM
IS SUFFERING FROM FEEDBACK ISSUES.  END RESULT WILL BE ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS ON THURSDAY.  DEPENDING ON HOW MUCH SUN
WE MAY OR MAY NOT GET WILL DETERMINE HOW UNSTABLE WE BECOME AND HOW
HIGH THE CHANCES OF SEVERE WX WILL BE.  SPC HAS PART OF THE CWA IN A
SLIGHT RISK ON THURS WITH THIS SYSTEM.  TEMPS WILL WARM INTO THE 70S
AS THE ENTIRE CWA WILL BE IN THE WARM SECTOR.

FRIDAY...COLD FRONT IS EXPECTED TO PASS THROUGH THE CWA ON FRIDAY.
CONTINUED LIKELY CHANCE OF SHOWERS AND THUNDERSTORMS WITH FROPA AND
IN ITS WAKE.  TIMING AND STRENGTH OF THIS FRONT IS STILL UNCERTAIN
SO WILL KEEP LIKELY POPS IN ON FRIDAY NIGHT FOR ALL BUT THE NORTHERN
1/3 OF THE CWA.

SAT/SUN...COLD FRONT SHOULD BE CLEAR OF THE CWA BY LATE SAT
MORNING.  LINGERING MOISTURE WILL KEEP SKIES PCLD/MCLD THROUGH THE
DAY AND CAA WILL HOLD TEMPS IN THE MID TO UPPER 60S BOTH DAYS.  BY
SUNDAY EVENING ANOTHER CA TROF/WAVE WILL MAKE ITS WAY INTO THE OHIO
VALLEY AND SPIN UP A SFC LOW OVER TX.  THIS WILL PUSH A WMFNT INTO
THE AREA SO HAVE HELD ON TO LOW CHANCE POPS FOR SUN NITE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CO
PUBLIC...SALLY
Hazardous weather outlook, Apr 29, 3:53 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 AM EDT WED APR 29 2009

INZ021-028>031-035>049-051>057-061>065-068>072-300800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
353 AM EDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME
THUNDERSTORMS WILL CONTAIN HEAVY RAIN THAT MAY CAUSE WATER TO POND
ON ROADWAYS. LIGHTNING WILL BE A HAZARD WITH ANY STORM THAT FORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY
AFTERNOON. STRONG WIND AND HAIL WILL BE THE MAIN THREAT AS WELL AS
DANGEROUS CLOUD TO GROUND LIGHTNING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON THURSDAY AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-300800-
SULLIVAN-KNOX-
353 AM EDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME
THUNDERSTORMS WILL CONTAIN HEAVY RAIN THAT MAY CAUSE WATER TO POND
ON ROADWAYS. LIGHTNING WILL BE A HAZARD WITH ANY STORM THAT FORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER. SEE THE LATEST
HYDROLOGIC STATEMENT FOR FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY
AFTERNOON. STRONG WIND AND HAIL WILL BE THE MAIN THREAT AS WELL AS
DANGEROUS CLOUD TO GROUND LIGHTNING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON THURSDAY AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

In the hours before

Local storm report, Apr 29, 7:39 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 AM EDT WED APR 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            7 NW GREENFIELD         39.86N 85.86W
04/29/2009                   HANCOCK            IN   LAW ENFORCEMENT

            2 CARS STUCK IN HIGH WATER AT COUNTY ROAD 600 NORTH AND
            400 WEST.

&&

MKOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 6:34 AM EDTFlash Flood WarningINDClay, Greene, Owen67 min
Apr 29, 12:40 PM EDTRiver Flood WarningINDDaviess, Greene, Knox8 days
Apr 29, 12:40 PM EDTRiver Flood WarningINDDaviess, Greene, Knox7 days
Apr 29, 12:40 PM EDTRiver Flood WarningINDKnox30 days

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.